Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 569, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 8, 2008, 4:59 PM EDT for Bartow County, Paulding County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2008, 4:59 PM EDT (20:59 UTC)
- Expired
- Sep 8, 2008, 5:33 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:10 PM EDT | TSTM WND DMG | 4 Sw Cartersville, GA | ONE LARGE OAK TREE DOWN NEAR EUHARLEE RD AND MISSION RIDGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 082059 SVRFFC GAC015-223-082145- /O.NEW.KFFC.SV.W.0569.080908T2059Z-080908T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT MON SEP 8 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARTOW COUNTY IN NORTHWEST GEORGIA NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA * UNTIL 545 PM EDT * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF STILESBORO...MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERSVILLE...CASSVILLE...KINGSTON AND EUHARLEE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3423 8502 3431 8475 3407 8474 3404 8489 TIME...MOT...LOC 2059Z 129DEG 9KT 3407 8482 $$
2 follow-up statements
000 WWUS52 KFFC 082112 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT MON SEP 8 2008 GAC015-223-082145- /O.CON.KFFC.SV.W.0569.000000T0000Z-080908T2145Z/ PAULDING GA-BARTOW GA- 512 PM EDT MON SEP 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHERN BARTOW AND NORTHEASTERN PAULDING COUNTIES... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR STILESBORO...MOVING NORTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTERSVILLE...CASSVILLE...KINGSTON AND EUHARLEE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3423 8502 3431 8475 3407 8474 3404 8489 TIME...MOT...LOC 2112Z 129DEG 9KT 3409 8485 $$
000 WWUS52 KFFC 082133 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT MON SEP 8 2008 GAC015-223-082142- /O.CAN.KFFC.SV.W.0569.000000T0000Z-080908T2145Z/ PAULDING GA-BARTOW GA- 532 PM EDT MON SEP 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARTOW AND NORTHEASTERN PAULDING COUNTIES IS CANCELLED... OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASSVILLE...KINGSTON AND EUHARLEE. THE THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH...BUT HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3423 8502 3431 8475 3407 8474 3404 8489 TIME...MOT...LOC 2132Z 129DEG 9KT 3412 8490 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 8, 3:15 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT MON SEP 8 2008 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WEAK SURFACE TROUGH IN PLACE ACROSS GEORGIA THIS AFTERNOON CAUSING A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. FRONTAL BOUNDARY DRAPED ACROSS THE MIDWEST THIS AFTERNOON WILL APPROACH NORTH AND CENTRAL GEORGIA BY TUESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. GFS/NAM/RUC SHOW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH GEORGIA THIS EVENING AHEAD OF THE FRONT IN RESPONSE TO AN AREA OF MOISTURE CONVERGENCE...THEREFORE INCLUDED SLIGHT CHANCE POPS FOR THE EVENING INTO THE OVERNIGHT HOURS FOR NORTH GEORGIA. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE ON TUESDAY AS FRONTAL BOUNDARY MOVES INTO THE STATE. SUFFICIENT MOISTURE AND LIFTING APPEAR TO BE IN PLACE TO WARRANT CHANCE POPS ACROSS MOST OF THE CWA WITH GOOD CHANCE ACROSS THE NORTHERN COUNTIES. PW VALUES OF 1.80 INCHES OR BETTER SHOULD BE ENOUGH FOR LOCALIZED HEAVY RAIN. FRONT SHOULD STALL ACROSS GEORGIA ON WEDNESDAY AS THE UPPER TROUGH QUICKLY LIFTS OUT FROM THE GREAT LAKES INTO SOUTHEASTERN CANADA AND UPPER RIDGE REMAINS IN PLACE OFF THE COAST OF THE SOUTHEASTERN U.S. LITTLE TO NO INFLUENCE FROM HURRICANE IKE IS EXPECTED FOR THE CWA AS THE TRACK OF THE SYSTEM REMAINS WELL TO THE SOUTH...ACROSS THE CENTRAL GULF OF MEXICO. FOR TEMPERATURES...GENERALLY STAYED CLOSE TO MET NUMBERS FOR MIN TEMPS THROUGH THE SHORT TERM. FOR MAX TEMPS...TOOK A MAV/MET BLEND AND ADJUSTED DOWNWARD SLIGHTLY IN EXPECTATION OF PRECIPITATION ACROSS THE AREA. .LONG TERM /THURSDAY THROUGH MONDAY/... MOIST PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST THE WEEKEND AS HIGH PRESSURE ACROSS NEW ENGLAND WILL KEEP GEORGIA IN A MOIST SOUTHEASTERLY FLOW...AS HURRICANE IKE CONTINUES TO MOVE IN THE GENERAL DIRECTION OF THE WESTERN GULF OF MEXICO. GFS SHOWS CENTER OF H5 RIDGE MOVING ACROSS GEORGIA BY SUNDAY OR MONDAY...WHICH WOULD LEAD TO A RETURN TO DRIER AND WARMER CONDITIONS. THROUGH MOST OF THE EXTENDED HOWEVER...RELATIVELY MOIST CONDITIONS SHOULD LEAD TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 68 85 68 / 10 30 30 50 40 ATLANTA 72 85 71 84 70 / 20 40 30 40 30 BLAIRSVILLE 65 81 68 77 68 / 20 50 30 50 30 CARTERSVILLE 68 85 69 84 68 / 20 50 30 50 30 COLUMBUS 73 89 71 87 72 / 10 30 30 40 30 GAINESVILLE 70 84 69 82 68 / 20 40 30 50 30 MACON 70 89 69 88 71 / 10 30 20 40 30 ROME 69 85 69 85 69 / 20 50 30 50 30 PEACHTREE CITY 68 86 68 85 69 / 10 30 30 40 30 VIDALIA 71 90 72 88 70 / 10 30 20 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && MSR
Hazardous weather outlook, Sep 8, 5:00 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT MON SEP 8 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK COLD FRONT WILL MOVE TO THE OHIO AND TENNESSEE VALLEYS TUESDAY MORNING. A SURFACE TROUGH WILL CONTINUE ACROSS THE CENTRAL GEORGIA AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LIGHTNING AND POSSIBLY GUSTY WINDS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... CAPES WILL INCREASE TO 800 TO 1500 WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. THERE WILL BE ENOUGH MOISTURE IN PLACE OVER MOST AREAS FOR ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Sep 8, 4:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT MON SEP 8 2008 GAZ030-031-041-082045- 421 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HARALSON...WEST PAULDING AND POLK COUNTIES UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUCHANAN...MOVING NORTHWEST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARALSON...WEST PAULDING AND POLK COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE YORKVILLE... DRAKETOWN...TALLAPOOSA...BUCHANAN...VAN WERT...ROCKMART... FELTON...FISH CREEK...ETNA...ESOM HILL AND CEDARTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES 16
Special weather statement, Sep 8, 4:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 PM EDT MON SEP 8 2008 GAZ031-032-044-082115- 439 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PAULDING...WEST COBB AND CENTRAL FULTON COUNTIES UNTIL 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AUSTELL...MOVING NORTH AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING...WEST COBB AND CENTRAL FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MABLETON... AUSTELL...SMYRNA...POWDER SPRINGS...FAIR OAKS...NEW HOPE...MARIETTA AND KENNESAW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 16
Special weather statement, Sep 8, 4:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT MON SEP 8 2008 GAZ034-047-082115- 448 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WEST WALTON AND GWINNETT COUNTIES UNTIL 515 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOGANVILLE...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WEST WALTON AND GWINNETT COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGANVILLE...GRAYSON... SNELLVILLE...LILBURN AND LAWRENCEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 16
Local storm report, Sep 8, 4:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON SEP 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL LOGANVILLE 33.84N 83.90W
09/08/2008 E1.00 INCH WALTON GA PUBLIC
MOSTLY PEA SIZED HAIL...A FEW THE SIZE OF QUARTERS.
&&
20Special weather statement, Sep 8, 4:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT MON SEP 8 2008 GAZ020-082130- 453 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARTOW COUNTY UNTIL 530 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EMERSON...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RED TOP MOUNTAIN STATE PARK...EMERSON...STILESBORO... CASSVILLE...WHITE...KINGSTON...EUHARLEE AND CARTERSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 16
Special weather statement, Sep 8, 4:56 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT MON SEP 8 2008 GAZ045-082130- 456 PM EDT MON SEP 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB COUNTY UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLARKSTON...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STONE MOUNTAIN...SCOTTDALE...PINE LAKE...DECATUR... CLARKSTON...CANDLER-MCAFEE...BELVEDERE PARK...AVONDALE ESTATES... NORTH DECATUR...TUCKER...NORTH DRUID HILLS...NORTH ATLANTA... DUNWOODY...DORAVILLE AND CHAMBLEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.